P.H. Chandrasekar, MD; R. Cushing, MD
To the Editor: Adverse renal effects of captopril, as listed in the Physicians' Desk Reference (PDR-1989), do not include microscopic hematuria and hemoglobin casts. Recently, one of the authors (P.H.C.) developed these urinary abnormalities while taking the drug.
In May 1989, P.H.C. (41-year-old, previously healthy man), on a routine physical examination, was diagnosed with essential hypertension and placed on captopril therapy. With a 25-mg dose twice daily, P.H.C.'s blood pressure was easily controlled. Since the initiation of captopril therapy, P.H.C. noted increased urinary frequency, gradual weight loss, and easy fatiguability. Complete blood count and urinalysis were within normal limits. The
P.H. Chandrasekar, R. Cushing. Captopril and Glomerulitis. Ann Intern Med. 1990;112:550. doi: 10.7326/0003-4819-112-7-550_1
Download citation file:
Published: Ann Intern Med. 1990;112(7):550.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use